California, 2005High Wind in California, December 30, 2005
December 30, 2005 · NWS MFR · 2 events in 1 county or zone
A High Wind Warning was issued for California zone CAZ081 at 30/0026 PST, effective from 30/0400 to 30/2200 PST. It was cancelled at 30/2200 PST.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A High Wind Warning was issued for California zone CAZ081 at 30/0026 PST, effective from 30/0400 to 30/2200 PST. It was cancelled at 30/2200 PST. The two verifying observations are listed above. This warning had lead time of 9:34.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Dec 30, 9:02 AM PST, 58 minutes earlier.
Area forecast discussion, Dec 30, 9:02 AM PST, 58 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MEDFORD OR
902 AM PST FRI DEC 30 2005
.DISCUSSION...A STRONG COLD FRONT IS MOVING ONSHORE THIS MORNING.
AHEAD OF THIS FRONT ...THERE ARE STRONG AND GUSTY WINDS ALONG THE
COAST AND OVER THE SHASTA VALLEY. WINDS WILL LESSEN ALONG THE COAST
BY EVENING ONCE THE FRONT PASSES AND BY LATE TONIGHT IN THE SHASTA
VALLEY. THIS IS A VERY MOIST SYSTEM AND IS BRINGING HEAVY RAIN TO
SOUTHWEST OREGON AND NORTHERN CALIFORNIA. SMALL STREAM OR URBAN
FLOODING IS EXPECTED IN AREAS OF HEAVIEST RAINFALL...MAINLY FOR THE
FOOTHILLS OF THE CASCADES AND SISKIYOUS AS WELL AS JACKSON...
JOSEPHINE...CURRY..AND PORTIONS OF SISKIYOU COUNTY. FLOOD ADVISORIES
HAVE BEEN ISSUED. FLOOD WARNINGS HAVE BEEN ISSUED FOR SEVERAL FOR
RIVERS IN THE FORECAST AREA AS WELL. RAINFALL IS EXPECTED TO CONTINUE
THROUGH TODAY AND TONIGHT AS THE FRONT PUSHES INLAND. TWO SHORTWAVES
MOVING INTO THE PACIFIC NORTHWEST TONIGHT AND TOMORROW WILL BRING
ADDITIONAL RAIN TO THE AREA INTO SATURDAY.
NO UPDATES NEEDED TO THE ZONES. FLOOD WARNINGS WILL BE UPDATED AS
NEEDED. PLEASE SEE THE PDXFLSMFR FOR DETAILS.
.PREVIOUS DISCUSSION...ANOTHER IN A SERIES OF STRONG...WET BUT
GENERALLY WARM WINTER STORMS IS BRINGING YET ANOTHER DELUGE OF RAIN
TO SOUTHWEST OREGON AND NORTHERN CALIFORNIA. THIS WILL AGGRAVATE
ALREADY SWOLLEN RIVERS AND CREEKS ACROSS THE REGION...BRINGING YET
ANOTHER ROUND OF FLOODING TO OUR AREA. STRONG WINDS CONTINUE ALONG
THE COAST THIS MORNING WITH MULTIPLE REPORTS ABOVE 65 MPH BEING
REPORTED. WARM ADVECTION WILL RAISE SNOW LEVELS QUICKLY THIS MORNING.
SNOW IS BEING REPORTED AT BOTH MOUNT SHASTA SKI PARK AND SISKIYOU
SUMMIT...WITH SQUAW PEAK SHOWING A TEMPERATURE 39 DEGREES. WITH
INCREASING SOUTHERLY WINDS THE REMAINING POCKETS OF COLD AIR SHOULD
BE SWEPT OUT BY MID MORNING. SYSTEM STALLS OVER THE REGION WITH
SHOWERS CONTINUING TO SOAK THE REGION AHEAD OF THE NEXT STRONG SYSTEM
COMING IN SUNDAY.
MODELS CONTINUE ON TRACK WITH ANOTHER VIGOROUS SYSTEM BRINGING YET
ANOTHER ROUND OF STRONG WINDS AND HEAVY RAIN. WITH 850 MB WINDS OF
80 KT SWINGING TO THE SW...HAVE ISSUED A HIGH WIND WATCH FOR SUNDAY
AHEAD OF THE FROPA. A COLD POOL IS ACCOMPANYING THIS SYSTEM WHICH
WILL BRING SNOW LEVELS DOWN TO THE PASS LEVELS AND DOWN TO THE
VALLEY FLOORS EAST OF THE CASCADES BY NEW YEARS DAY. COOL POOL ALOFT
WITH TEMPERATURES OF -28C WILL BRING THUNDERSTORMS TO THE COASTAL
WATERS AND INLAND INTO THE COASTAL RANGES BEFORE DISSIPATING.
&&
.AVIATION...CONDITIONS ARE MOSTLY MVFR WITH ISOLD IFR AREAWIDE.
STRONG SOUTH WINDS ALOFT WITH THIS SYSTEM ARE SURFACING OVER THE
COAST AND LOCAL INNER VALLEYS...AND SHOULD PRODUCE AREAS OF LOW LEVEL
WIND SHEAR. WINDS WILL LESSEN ALONG THE COAST BY EVENING. INLANDS...
WINDS WILL REMAIN STRONG THROUGH THE EVENING...DECREASING
OVERNIGHT.
WATCHES/WARNINGS/ADVISORIES...
OR...STORM WARNING THROUGH THIS AFTERNOON FLORENCE TO CA BORDER
0-20 NM.
GALE WARNING THROUGH THIS AFTERNOON FLORENCE TO CA BORDER
20-60 NM.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FLORENCE TO CA
BORDER 0-60 NM.
HIGH SURF ADVISORY SOUTH COAST ZONES 21-22 THROUGH MONDAY AFTN.
FLOOD WARNING COQUILLE RIVER AT COQUILLE THROUGH SATURDAY NIGHT
FLOOD WARNING SOUTH FORK OF THE COQUILLE RIVER AT MYRTLE POINT
THROUGH SATURDAY NIGHT.
FLOOD WARNING ROGUE RIVER FROM AGNESS TO GOLD BEACH THROUGH
SATURDAY NIGHT.
FLOOD WARNING FOR THE ILLINOIS RIVER AT KERBY THROUGH TONIGHT
URBAN AND SMALL STREAM FLOOD ADVISORY NOW IN EFFECT FOR
JACKSON COUNTY AND JOSEPHINE COUNTY THROUGH SATURDAY
SMALL STREAM FLOOD ADVISORY NOW IN EFFECT FOR THE EASTERN
DOUGLAS COUNTY FOOTHILLS...SOUTHERN OREGON CASCADES
HIGH WIND WARNING...SOUTH COAST ZONES 21-22 THROUGH THIS
AFTERNOON.
HIGH WIND WATCH...SOUTH COAST ZONES 21-22 LATE SATURDAY NIGHT
THROUGH SUNDAY AFTERNOON.
FLOOD WATCH IS IN EFFECT FRIDAY MORNING THROUGH SATURDAY
MORNING FOR OR ZONES 22-23-24 AND 26.
SNOW ADVISORY THIS MORNING AND TONIGHT THROUGH SATURDAY MORNING
FOR OR ZONE 30
CA...STORM WARNING THROUGH THIS AFTN...OR BORDER TO PT ST GEORGE CA
0-20 NM.
GALE WARNING THROUGH THIS AFTN...OR BORDER TO PT ST GEORGE CA
20-60 NM.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS OR BORDER TO
PT ST GEORGE CA 0-60 NM.
SNOW ADVISORY THROUGH FRIDAY ZONES 82 AND 83.
FLOOD WARNING KLAMATH RIVER AT SEIAD VALLEY THROUGH SATURDAY
NIGHT
FLOOD WARNING NOW IN EFFECT FOR THE SCOTT RIVER NEAR
FORT JONES THROUGH SATURDAY NIGHT.
SMALL STREAM FLOOD ADVISORY NOW IN EFFECT FOR SISKIYOU
MOUNTAINS AND THE KLAMATH BASIN.
WIND ADVISORY...ZONE 81 THROUGH FRIDAY EVENING.
FLOOD WATCH IS IN EFFECT FRIDAY MORNING THROUGH SATURDAY
MORNING FOR CA ZONES 80>82.
SNOW ADVISORY THIS MORNING AND TONIGHT THROUGH SATURDAY
MORNING FOR CA ZONES 82 AND 83. &&
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORDHazardous weather outlook, Dec 29, 5:38 PM PST, 16 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
538 PM PST THU DEC 29 2005
ORZ021-301430-
SOUTH CENTRAL OREGON COAST-
538 PM PST THU DEC 29 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
HIGH WIND WARNING IS IN EFFECT 6 PM TONIGHT. SEE HIGH WIND WARNING
FOR DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
FLOOD WATCH IN EFFECT FRIDAY MORNING THROUGH SATURDAY MORNING. HIGH
WIND WARNING IN EFFECT THROUGH FRIDAY AFTERNOON. SEE FLOOD WATCH FOR
DETAILS. HIGH SURF ADVISORY IN EFFECT 4 AM FRIDAY THROUGH 4 AM
SATURDAY. FOR DETAILS SEE HIGH SURF ADVISORY.
PZZ350-353-356-370-373-376-301430-
CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM-
CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM-
CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM-
CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR 20 TO 60 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM-
538 PM PST THU DEC 29 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
GALE WARNING THIS EVENING. SEE COASTAL WATERS FORECAST FOR DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
ORZ022-301430-
CURRY COUNTY COAST-
538 PM PST THU DEC 29 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
FLOOD WARNING IS IN EFFECT FOR THE ROGUE RIVER FROM AGNESS TO GOLD
BEACH. SEE FLOOD STATEMENT FOR DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
HIGH SURF ADVISORY IS IN EFFECT FORM 4 AM FRIDAY TO 4AM SATURDAY.
SEE HIGH SURF ADVISORY FOR DETAILS. FLOOD STATEMENT IS IN EFFECT FOR
THE ROGUE RIVER FROM AGNESS TO GOLD BEACH THROUGH SATURDAY NIGHT. SEE
FLOOD STATEMENT FOR DETAILS.
ORZ024-301430-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
538 PM PST THU DEC 29 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
FLOOD WATCH IN EFFECT FRIDAY MORNING THROUGH SATURDAY MORNING. SEE
FLOOD WATCH FOR DETAILS.
ORZ023-301430-
CENTRAL DOUGLAS COUNTY-
538 PM PST THU DEC 29 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
FLOOD WATCH IN EFFECT FRIDAY MORNING THROUGH SATURDAY MORNING. SEE
FLOOD WATCH FOR DETAILS.
CAZ080-301430-
WESTERN SISKIYOU COUNTY-
538 PM PST THU DEC 29 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
SNOW ADVISORY IN IN EFFECT TONIGHT. SEE SNOW ADVISORY FOR DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SNOW ADVISORY IN IN EFFECT TONIGHT. SEE SNOW ADVISORY FOR
DETAILS. FLOOD WATCH IN EFFECT FRIDAY MORNING THROUGH SATURDAY
MORNING. SEE FLOOD WATCH FOR DETAILS.
CAZ081-301430-
CENTRAL SISKIYOU COUNTY-
538 PM PST THU DEC 29 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
HIGH WIND ADVISORY IN EFFECT AT MIDNIGHT TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
HIGH WIND ADVISORY IN EFFECT THROUGH FRIDAY EVENING. FLOOD WATCH IN
EFFECT FRIDAY MORNING THROUGH SATURDAY MORNING. SEE FLOOD WATCH FOR
DETAILS.
CAZ082-301430-
SOUTH CENTRAL SISKIYOU COUNTY-
538 PM PST THU DEC 29 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
SNOW ADVISORY IN IN EFFECT TONIGHT. SEE SNOW ADVISORY FOR DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SNOW ADVISORY IN IN EFFECT UNTIL 10 PM FRIDAY. SEE SNOW ADVISORY FOR
DETAILS. FLOOD WATCH IN EFFECT FRIDAY MORNING THROUGH SATURDAY
MORNING. SEE FLOOD WATCH FOR DETAILS.
ORR
In the hours before
Local storm report, Dec 30, 7:37 AM PST, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
737 AM PST FRI DEC 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 AM HEAVY RAIN 2 ENE ROSEBURG 43.23N 123.32W
12/30/2005 1.21 INCH DOUGLAS OR TRAINED SPOTTER
24 HOUR RAINFALL ENDING AT 730 AM. WETTER THAN ALL GET
OUT.
&&
ORRLocal storm report, Dec 30, 7:43 AM PST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
743 AM PST FRI DEC 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 AM HEAVY RAIN 2 SE ROSEBURG 43.20N 123.33W
12/30/2005 1.23 INCH DOUGLAS OR TRAINED SPOTTER
24 HOUR ENDING AT 730 AM.
&&
ORRLocal storm report, Dec 30, 8:17 AM PST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
817 AM PST FRI DEC 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 AM HEAVY RAIN 2 NNW SITKUM 43.18N 123.87W
12/30/2005 1.50 INCH COOS OR TRAINED SPOTTER
RAINFALL MIDNIGHT TO 730 AM.
0736 AM HEAVY RAIN 2 SW GRANTS PASS 42.42N 123.35W
12/30/2005 1.51 INCH JOSEPHINE OR TRAINED SPOTTER
RAINFALL FROM 5 PM THURSDAY TO 730 AM FRIDAY. WATER
INSIDE HOUSE.
0736 AM HEAVY RAIN 1 N ROSEBURG 43.21N 123.34W
12/30/2005 1.57 INCH DOUGLAS OR TRAINED SPOTTER
24 HURS ENDING AT 8 AM.
0736 AM HEAVY RAIN 5 NNE SELMA 42.34N 123.57W
12/30/2005 1.65 INCH JOSEPHINE OR TRAINED SPOTTER
24 HOUR RAINFALL ENDING AT 8 AM.
0736 AM NON-TSTM WND DMG 2 NE WILDERVILLE 42.40N 123.43W
12/30/2005 JOSEPHINE OR TRAINED SPOTTER
SUSTAINED SOUTHWEST WIND 27 MPH GUST 38 MPH.
0736 AM HEAVY RAIN 3 S BANDON 43.07N 124.42W
12/30/2005 1.90 INCH COOS OR TRAINED SPOTTER
24 HOUR RAINFALL ENDING AT 8 AM.
0736 AM HEAVY RAIN 6 ESE COOS BAY 43.33N 124.12W
12/30/2005 1.44 INCH COOS OR TRAINED SPOTTER
24 HOUR RAINFALL ENDING AT 8 AM.
&&
ORRLocal storm report, Dec 30, 9:05 AM PST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
905 AM PST FRI DEC 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 AM HEAVY RAIN 7 WNW ROSEBURG 43.25N 123.49W
12/30/2005 1.15 INCH DOUGLAS OR TRAINED SPOTTER
12 HOUR RAINFALL ENDING AT 830 AM.
0857 AM HEAVY RAIN 3 N MERLIN 42.57N 123.43W
12/30/2005 1.81 INCH JOSEPHINE OR TRAINED SPOTTER
24 HOUR RAINFALL ENDING AT 8 AM.
0904 AM HEAVY RAIN 2 NE WILDERVILLE 42.40N 123.43W
12/30/2005 2.23 INCH JOSEPHINE OR TRAINED SPOTTER
24 HOUR RAINFALL ENDING AT 8 AM.
&&
ORRLocal storm report, Dec 30, 9:17 AM PST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
917 AM PST FRI DEC 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM HEAVY RAIN N LANGLOIS 42.93N 124.45W
12/30/2005 2.48 INCH CURRY OR TRAINED SPOTTER
12 HOUR RAINFALL ENDING AT 9 AM.
0917 AM HEAVY RAIN 4 N ROSEBURG 43.28N 123.35W
12/30/2005 1.70 INCH DOUGLAS OR TRAINED SPOTTER
RAINFALL FROM 11 AM THURSDAY TO 9 AM FRIDAY MORNING.
&&
ORRLocal storm report, Dec 30, 9:37 AM PST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
937 AM PST FRI DEC 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 AM HEAVY RAIN 1 WSW WILLIAMS 42.21N 123.29W
12/30/2005 2.93 INCH JOSEPHINE OR TRAINED SPOTTER
RAINFALL FROM 9 PM THURSDAY TO 9 AM FRIDAY MORNING.
EXTENSIVE SMALL STREAM FLOODING AND WATER OVER THE ROADS.
0937 AM HEAVY RAIN 1 SSW OBRIEN 42.06N 123.71W
12/30/2005 1.00 INCH JOSEPHINE OR TRAINED SPOTTER
RAINFALL 7AM TO 9 AM THIS MORNING.
&&
ORRHigh Wind, Central Siskiyou County
- When
- December 30, 10:00 AM PST to 11:00 AM PST
- Where
- Central Siskiyou County forecast zone
- Measured
- 40 kt (46 mph) measured sustained
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 41.593, -122.540 (the zone’s center; the record gives no point)
High Wind, Central Siskiyou County
- When
- December 30, 4:00 PM PST to 5:00 PM PST
- Where
- Central Siskiyou County forecast zone
- Measured
- 40 kt (46 mph) measured sustained
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 41.593, -122.540 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in California, December 30 to 31, 2005$11 million · 7 events
- Flood in Oregon, December 30 to 31, 2005$1.0 million · 1 event
- Debris Flow in Oregon, December 30 to 31, 2005$35,000 · 1 event
- Heavy Snow in Idaho, December 30 to 31, 20056 events
- Winter Storm in Colorado, December 30 to 31, 20054 events
- Winter Weather in Colorado, December 30 to 31, 20053 events
- Lake-Effect Snow in Michigan, December 30 to 31, 20053 events
- Winter Storm in Maine, December 30, 20052 events
- Heavy Snow in Oregon, December 30, 20052 events
- Coastal Flood and High Surf in California, December 30, 2005$10,000 · 2 events
- Winter Storm in California, December 30 to 31, 20052 events
- Heavy Snow in Wisconsin, December 30 to 31, 20051 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5484641, 5484642.